Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » pill and crazy periods-please help!

 - UBBFriend: Email this page to someone!    
Author Topic: pill and crazy periods-please help!
summerlove07
Neophyte
Member # 37419

Icon 5 posted      Profile for summerlove07     Send New Private Message       Edit/Delete Post 
Hello Scarleteen!
I've been on the bcp Lutera for about 5 months now, and I think it's been great (I've had VERY few side effects). However, in the past 2 pill packs, I've gotten my withdrawl bleed twice a month--once in the second week of active pills and once during the placebo pills. I am a perfect pill user, although in the last cycle of pills I took too extra ones because I had some diarrhea after taking them, so I figured (just to be safe)I should take another. I know that these extra hormones may have made my cycle a little bit funky, and I figure if I don't do it again the twice-a-month bleeding problem will go away, but I just wanted to make sure this was the case.

I fear that these crazy "periods" are a sign that my pill isn't working properly, which is a scary thought because I am sexually active. These "periods" are generally a bit lighter than my normal periods (the ones I got before starting the pill), but I'm still a little scared. Oh, and I've gotten STD tested numerous times and my partner always wears condoms, so I don't think that could be the issue.

So, to make a long story even longer, are these bi-monthly withdrawl bleeds a result of those two extra pills I put in my body? Or are they indicative of a faulty bcp?

Posts: 30 | From: USA | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
acgal
Neophyte
Member # 36192

Icon 1 posted      Profile for acgal     Send New Private Message       Edit/Delete Post 
If you read the paper that comes with the birth control it says that its completely normal for "withdrawal bleeds".

It's basically an extra period. It happens when the body is attempting to adjust to the extra hormones that are being pumped into your body.

It's perfectly normal. I freaked out when I had a withdrawal bleed and called my mom (who is an RN) and she started cracking up. It eventually clears itself up once the body is used to the hormones.

I hope that helps.

Posts: 35 | From: NJ | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
acgal
Neophyte
Member # 36192

Icon 1 posted      Profile for acgal     Send New Private Message       Edit/Delete Post 
oh. just realized.

It's also normal to bleed between withdrawal periods.

Like I said. It's those crazy hormones.

Posts: 35 | From: NJ | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
summerlove07
Neophyte
Member # 37419

Icon 1 posted      Profile for summerlove07     Send New Private Message       Edit/Delete Post 
Whew, thank you! There's a big weight off my chest now :-)
Posts: 30 | From: USA | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3